Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Knots without unknotted incompressible spanning surfaces


Author: Herbert C. Lyon
Journal: Proc. Amer. Math. Soc. 35 (1972), 617-620
MSC: Primary 55A25
DOI: https://doi.org/10.1090/S0002-9939-1972-0303526-7
MathSciNet review: 0303526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a tame knot in $ {S^3}$ which has no unknotted incompressible spanning surface.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A25

Retrieve articles in all journals with MSC: 55A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0303526-7
Keywords: Genus, incompressible surface, knot, knot space, knotted surface, Neuwirth knot, spanning surface
Article copyright: © Copyright 1972 American Mathematical Society